Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jan 22, 2006, 9:30 PM CST for Cumberland County, Monroe County, Kentucky. It was in force for 4 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2006, 9:30 PM CST (03:30 UTC)
- Expired
- Jan 23, 2006, 1:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
Counties Cumberland County, KY, Monroe County, KY
The radar
The Nashville radar (KOHX), 107 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 11:35 PM CST | FLOOD | Burkesville, KY | SEVERAL COUNTY ROADS FLOODED. CREEKS OUT OF BANKS AND NEAR HIGHWAY 90 IN A FEW SPOTS. |
| Jan 22, 11:35 PM CST | FLOOD | Tompkinsville, KY | SEVERAL COUNTY ROADS FLOODED AND CLOSED DUE TO HIGH WATER. MANY CREEKS OUT OF THEIR BANKS. |
| Jan 23, 1:09 AM CST | FLOOD | 7 W Burkesville, KY | WATER OVER A BRIDGE IN WESTERN CUMBERLAND COUNTY...EXACT ROAD NAME UNKNOWN. STATE POLICE |
| Jan 23, 1:09 AM CST | FLOOD | Tompkinsville, KY | WATER OVER A BRIDGE ALONG HIGHWAY 100...EXACT LOCATION IN MONROE COUNTY UNKNOWN. STATE POLICE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 230334
FFWLMK
KYC057-171-230730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 PM CST SUN JAN 22 2006
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY
MONROE COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 130 AM CST
* AT 925 PM CST...HEAVY RAIN WAS INDICATED BY DOPPLER RADAR OVER
NORTHERN TENNESSEE AND IT WAS MOVING INTO SOUTH CENTRAL KENTUCKY.
THE RAIN WAS MOVING TO THE NORTHEAST AT 25 TO 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOMPKINSVILLE AND BURKESVILLE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.
STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.
LAT...LON 3663 8597 3673 8597 3683 8579 3684 8570
3682 8560 3684 8557 3686 8560 3686 8550
3693 8545 3692 8526 3689 8528 3683 8523
3663 8530
$$
211 follow-up statement
000
WGUS73 KLMK 230450
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1146 PM EST SUN JAN 22 2006
KYC057-171-230730-
CUMBERLAND KY-MONROE KY-
1046 PM CST SUN JAN 22 2006
...A FLASH FLOOD WARNING CONTINUES UNTIL 130 AM CST FOR MONROE AND
CUMBERLAND COUNTIES...
A PROLONGED PERIOD OF MODERATE TO HEAVY RAIN WILL CONTINUE OVER
MONROE AND CUMBERLAND COUNTIES THROUGH THE EARLY OVERNIGHT HOURS. A
FEW RUMBLES OF THUNDER ARE ALSO EXPECTED. ADDITIONAL RAINFALL OF 1
TO 1.5 INCHES IS LIKELY OVER THE WARNED AREA. THIS WILL CAUSE
FLOODING... PARTICULARLY IN SMALL STREAMS...LOW LYING AREAS...AND
OTHER NORMALLY FLOOD PRONE LOCATIONS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3663 8597 3673 8597 3683 8579 3684 8570
3682 8560 3684 8557 3686 8560 3686 8550
3693 8545 3692 8526 3689 8528 3683 8523
3663 8530
$$
CSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 2:15 PM CST, 7 hours 15 minutes earlier.
Area forecast discussion, Jan 22, 2:15 PM CST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EST SUN JAN 22 2006 ...LOCALLY HEAVY RAIN TONIGHT... .SHORT TERM (TONIGHT AND MONDAY)... THE FIRST ROUND OF PRECIPITATION IS OCCURRING OVER CENTRAL KENTUCKY INTO SOUTH CENTRAL CENTRAL INDIANA AT MID AFTERNOON. THERE HAS BEEN SOME DECREASE ACROSS THE SOUTHERN PART OF THE RAIN AREA. HOWEVER THE NEXT ROUND OF PRECIPITATION IS MOVING NORTHEAST THROUGH NORTHEAST TEXAS AND ARKANSAS. MAIN CHALLENGES WITH TONIGHT/S FORECAST ARE TIMING THE PRECIPITATION AND HOW HEAVY THE RAIN WILL BE. MODELS ARE GIVING THE SAME GENERAL SOLUTION WITH MINOR DIFFERENCES IN TIMING THE ENDING OF THE RAIN LATE TONIGHT AND MONDAY. THE GFS HAS HANDLED THE ONSET OF THE PRECIPITATION WELL WITH THE NAM MUCH SLOWER TO ADVANCE THE RAIN NORTHWARD. THE GFS BRINGS A QUICK HEAVY BAND OF RAIN ACROSS THE CENTRAL AND SOUTHERN PARTS OF THE FORECAST AREA THIS EVENING AND INTO THE EARLY OVERNIGHT HOURS. WHILE THE NAM SHOWS LIGHTER PRECIPITATION BUT KEEPS THE HIGH RH IN A LITTLE LONGER. FOR THE MOST PART PREFER THE GFS BUT WILL SLOW THE ENDING OF THE RAIN A FEW HOURS...BLENDING HERE A LITTLE TOWARD THE NAM. HEAVY RAIN STILL APPEARS ON TRACK...BOTH NAM AND GFS SHOW LOW LEVEL JET INCREASING ACROSS SOUTHEAST KENTUCKY THIS EVENING WHILE AT THE SAME TIME UPPER LEVEL JET RIGHT ENTRANCE REGION BRINGS UPPER LEVEL DIVERGENCE ACROSS THE SOUTHERN PART OF THE FORECAST AREA. ISENTROPIC LIFT ALSO INCREASES OVER THE AREA AFTER 00Z. CURRENT PLACEMENT OF HEAVY RAIN AND FLOOD WATCH LOOK GOOD AND WILL LEAVE PLACE. WILL ALSO KEEP ISOLATED THUNDER ACROSS THE FAR SOUTH...EXPECT ADDED LIFT FROM JETS AND ISENTROPIC LIFT TO HELP TRIGGER THUNDER. OTHER PROBLEM WILL BE TIMING THE ENDING OF THE PRECIPITATION. RAIN SHOULD END OVER THE NORTHWEST SECTIONS BEFORE MORNING AND WILL END ACROSS THE REST OF THE FORECAST AREA BY 18Z. WILL ALSO ALLOW CLOUDS TO DECREASE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA...REACHING THE SOUTHEAST AND EAST BY 00Z. TEMPERATURES WILL STAY IN THE 30S OVERNIGHT THEN RISE ONLY INTO THE MID AND UPPER 40S ON MONDAY. SCHOLZ .LONG TERM (MONDAY NIGHT THROUGH WEDNESDAY)... NORTHWEST FLOW WILL DEVELOP DURING THIS FORECAST. HOWEVER WE WILL SEE BACKING WINDS TUESDAY AFTERNOON IN RESPONSE TO A TROUGH DROPPING THROUGH THE EASTERN GREAT LAKES. TEMPERATURES WILL RESPOND WITH HIGHS EXPECTED TO WARM INTO THE MID 50S. WITH A NORTHWEST FLOW IN PLACE WEDNESDAY TEMPERATURES WILL BE SOME 5 TO 10 DEGREES COOLER THAN TUESDAY. SKIES WILL BE MOSTLY CLEAR EXPECT AS THE COOL FRONT DROPS THROUGH THE REGION TUESDAY NIGHT. (THURSDAY THROUGH SUNDAY) UPPER LEVEL NORTHERN STREAM TROUGH WILL MOVE TO THE EAST COAST AT THE BEGINNING OF THIS FORECAST PERIOD AND WE WILL SEE A RETURN TO A ZONAL OR SOUTHWEST FLOW. MODELS ARE HAVING A HARD TIME WITH THE EVENTUAL TRACK OF THE WESTERN UNITED STATES CLOSED LOW WITH THE GFS BRINGING THE SYSTEM EAST ACROSS THE UNITED STATES WHILE THE EUROPEAN AND CANADIAN MODELS WEAKEN IT AS IT MOVES NORTHEAST INTO THE GREAT LAKES. EVEN THE GFS ENSEMBLE MEMBERS ARE HAVING A HARD TIME AT THE END OF THE WEEK WITH A STANDARD DEVIATION OF 5 TO 8 FOR TEMPERATURES AND 8 TO 10 FOR PRECIPITATION. WITH THIS UNCERTAINTY AND POPS ONLY AROUND 30% WE WILL LEAVE THIS FORECAST DRY FOR NOW. WILL FOLLOW THE GFS ENSEMBLE AVERAGES. - JA && .LMK WATCHES/WARNINGS/ADVISORIES... KY...FLOOD WATCH TONIGHT FOR PARTS OF SRN KY. IN...NONE. &&
Hazardous weather outlook, Jan 22, 9:15 PM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1015 PM EST SUN JAN 22 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1015 PM EST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. LOW PRESSURE OVER THE LOWER MISSISSIPPI RIVER VALLEY WILL LIFT NORTHEASTWARD INTO THE TENNESSEE VALLEY OVERNIGHT. AN AREA OF MODERATE TO HEAVY RAIN WILL CONTINUE ALONG AND NORTH OF THE TRACK OF THE LOW. RAINFALL STORM TOTALS WILL LIKELY RANGE FROM LESS THEN AN INCH ACROSS SOUTH CENTRAL INDIANA UPWARDS TO TWO TO THREE INCHES AND LOCALLY MORE ACROSS CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LAW ENFORCEMENT ARE ENCOURAGED TO REPORT ANY INSTANCES OF HEAVY RAIN OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. USE E-SPOTTER ON OUR WEBSITE AT WEATHER.GOV/LOUISVILLE. --21
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 9:44 PM CST | Flash Flood Warning | LMK | Clinton, Russell | 4 hr |
| Jan 22, 9:56 PM CST | Flash Flood Warning | LMK | Adair, Casey, Clark, Garrard, Lincoln, Madison and 1 more | 4 hr |
| Jan 22, 9:56 PM CST | Flash Flood Warning | LMK | Adair, Casey, Clark, Garrard, Lincoln, Madison and 1 more | 4 hr |
| Jan 22, 11:29 PM CST | Flash Flood Warning | LMK | Allen, Barren, Metcalfe | 2 hr |
| Jan 22, 11:51 PM CST | Flash Flood Warning | LMK | Green, Taylor | 2 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.